# SDR CA091119004

- Difficulty date: October 8, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Engine: Pwa PT6A67D
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Carrier Assy
- Part number: MS949034
- Condition: Fractured
- Location: Engine
- Part time: 247 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

(CAN) ENG WAS REMOVED SUBSEQUENT TO INADVERTENT IN-FLIGHT-SHUT-DOWN.  DATE OF THE INCIDENT WAS OCTOBER 08, 2009.  CUSTOMER INFORMED THAT DURING CRUISE FLIGHT LT ENG INADVERTENTLY SHUTDOWN. AFTER LANDING, CHIP DETECTOR AND MAIN OIL FILTER WERE CHECKED AND A LARGE QUANTITY OF METAL DEBRIS WAS OBSERVED IN THE MAIN OIL FILTER AND ON CHIP DETECTOR.  2ND STG PWR TURBINE BLADES WERE CHECKED FROM EXHAUST PORT AND FOUND SHREADED FROM THE ROOT.   DURING INVESTIGATION DISMANTLE OF PWR SECTION AND FIRST-STAGE REDUCTION CARRIER ASSY, 2 OF 6 MACHINE HEX BOLTS (IPC PN 3072154, CH. 72-10-00, FIGURE 4, ITEM 200, PN MS9490-34) WERE FOUND WITHOUT THE BOLT HEAD ATTACHED.  CARRIER HEX BOLTS SECURE FIRST-STAGE CARRIER AND FIRST-STAGE REDUCTION SPLINED ADAPTER.  THERE ARE A QUANTITY OF SIX HEX BOLTS INSTALLED WITH KEYWASHERS AND ARE TORQUED 65 TO 85 IN.LB. ENG O/H RECORDS INDICATE THAT QUANTITY OF SIX BOLTS WERE REPLACED WITH NEW ONES DURING ENG O/H.  THIS IS THE 8TH CASE THAT HAS COME TO OUR ATTENTION SINCE APRIL 2004.  ON SIMILAR ISSUE AN ADVISORY (AV-2008-05 DATED 2008-07-10) WAS ISSUED, ADVISING ALL PT6 O/H AGENCIES TO LUBRICATE BOLTS ON ASSY. THE SUGGESTED REMEDY DID NOT HELP IN ARRESTING THIS 1ST STAGE REDUCTION CARRIER BOLT FAILURE.
